905.866 medical & health answers

Diarrhea treatment answers (4360)

«Previous Page 100 from 100
Q: 

Can neuropathy affect bladder and colon control?

A: I am not sure about it being neuropathy, but if it was me I would go to a GI, gastrointeroligist ( dang I need a spell checker LOL ). neuropathy that I didn''t think about GI problems. Deb, I did a search for bowel incontinence and diabetic neuropathy on Google and there is indeed a connection between GI problems, incontinence and urinary incontinence and diabetic neuropathy in the autonomic nervous system. Check out this site -> Diabetic Neuropathies: The Nerve Damage of Diabetes for more information and treatments. Hope this helps.< Jeannie, Thanks so much for your help. The website had lots of good info. and I recognize several symptoms. I had always thought my control was good enough and I wouldn''t have these types of neuropathy problems. I guess I''ve...


Q: 

Has anyone been prescribed Metoclopramide also called Reglan?

A: It sounds like you were allergic to it. I was on it for about 6 months, but all I experienced from it was twitching and I stopped it right then. I''m left with teeth grinding and lip chewing from it.ion they were out of the tablets and gave me a compounded capsule instead. I will try to get in to see the doc tomorrow as I need to start healing I have used slippery elm, aloe gel, activated charcoal and health drinks but they are not getting rid of it. scotsrish The dose and timing of Reglan makes a lot of difference. I was on it 4 times a day for 6 months and got facial twitches which took 2 months to go away. For some people they are permanent. They can be violent and permanent even with 1 dose, usually the IV stuff during surgery. I think I could probably take an occasional Reglan to...


Q: 

Hello all, new here. Throat and Heartburn problem after stopping Prevacid

A: You''re suffering a rebound reaction from the Prevacid. Your doctor does not seem to know what he is doing. You can''t take 30mg of Prevacid for eight weeks and then just stop cold turkey. You need to wean off of it slowly. When you take the medication, you stomach is not able to make as much acid, so it trys harder and harder to make acid. When you suddenly stopped taking the medication, it is like opening a dam and you''ll get more acid than ever before. You doctor should have stepped you down to 15 mg of Prevacid for several weeks, and then switched to something like Zantac for several weeks. Maybe he shouldn''t have put you on Prevacid in the first place since you may not have been suffering from reflux at all in the first place. The mis-use of PPI medication can cause acid reflux in...


Q: 

Pantoprazole affecting digestion?

A: Hi Njam, I don''t know. I do know that I took Pantoprazole (Protonix) for 3 years. Now I have stomach polyps most likely caused by the PPI med. You might want to check with your doctor or a GI doctor. Marburg PPI''s are linked to microscopic colitis, I''d stop taking it. Im on lansoprazole and have been rushing to the toilet ever since. It is possible that the meds you''re on may be causing your problems, but it''s easy to jump to those conclusions incorrectly. Many other things could be the cause, and it would be advisable to contact your doctor about your concerns. Sometimes we jump around from one problem to the next, assuming the causation, when there is not real relationship. It can complicate your recovery. It''s hard to be patient when you''re going through something like that....


Q: 

Eating fatty foods while on PPI''s

A: I have not found anything on reduction of absorption of fat when on PPIs. Controversy about the long-term effects of acid suppression has been swirling in the medical community for decades. Concerns have been raised about reduced absorption of important nutrients such as vitamin B12 or an increased risk of stomach cancer. I am sure there will be other members that may have better info for you. Cindy, I don''t have any ideas about the residue, but I have learned that fried foods are a big trigger for me now. I did only notice it after I was taking my PPI and H2-histamine blockers, but I suspect that may be because the meds helped ease some of the other symptoms enough that I could notice new, weaker ones. For instance, if I eat McFries, which I''ve done all my life, I notice that I''ll get...


Q: 

Confusion for the First Time

A: Hi Justmichelle, Welcome!  Sorry to hear your mom is getting confused now.  Had they been giving her anything for the ammonia before?  How often has she been going in for lab work and evaluations?  I don''t know much about what she has but is there any treatment for it to slow it down or do you just treat the symptoms? Welcome again and you''ll find a whole lot of helpful, caring and very knowledgeable people here. her medical condition, the more information we can give you and the better equipped you will be to deal with it. Hugs, Connie leaving me reminder notes.   It''s a day to day thing.  Unfortunately, these problems make it impossible for me to work, and I am on social security disability. hep93 she does have a liver...


Q: 

Encephalopathy - Another drug besides Xifaxin Called Neomycin

A: My husband was on Neomycin for years it''s a good medication but one of the side effects is hearing loss in some. My husband has lost some of his hearing but no proof it was from the medication but Hep doc took him off of it and put him on the Xifaxin. He is on the trial right now to save money but the trial is about to end and it''s suppose to become FDA approved for encephalopathy so it might be covered more by insurance and not so expensive. Xifaxin is approved for travelers diareaha(spellings wrong) but not sure if that makes a difference regarding cost when the perscription is filled for that. I know we hope it becomes approved and the price goes way down. DDMom Xifaxin is FDA approved - but they gave it "orphan drug" status for Encephalopathy which means no generic can be...


Q: 

Cirrhosis, kidney disease and heart problems

A: Cakelady, welcome to the forum.  I am sorry that your dad is ill.  He certainly has a lot going on.  Nobody can really say how long he may have as liver disease is such an individual thing.  However, since he already has congestive heart disease, the ascites can exacerbate that.  I think that''s probably one reason they are doing the paracenteses so often, as he wouldn''t be a candidate for TIPS (a shunt.)  He should try elevating his legs above his heart every few hours for the edema.  It is common for people with liver disease to also develop kidney failure.  That may be what is ultimately fatal and not the liver disease per se.  As you noted, the diuretics can also cause kidney problems.  There may come a time when he must make the...


Q: 

Now I''m really confused!

A: Unfortunately IbS is a catch all diagnosis for "we can''t find any physical reason for your problem." After they have ruled everything else out it is IBS. It is a syndrome, no a disease per se so the fact that you have the frequent bowel movements puts you in that category. Perhaps someone else will have an idea. One of the ideas that is frequently suggested is to take Caltrate-d as that can help with the frequency. Some Doctors say more fiber even though it is given for constipation. My cousin has had your problem all his life and he swears by fiber supplements even though the doctors don''t agree but he is the one that ought to know. Hi SMOLWIBS, Welcome to HealingWell!  I am surprised you have so many BMs a day yet you feel fine - no pain, gas, bloat, etc.  You''re...


Q: 

Is this colon cancer? I'm 21 years old?

A: IBS As others have suggested, it could be IBS.Put your mind at rest and see your doctor.In the meantime, stay off processed foods, white bread, white pasta, and drink lots of water. see your doctor without delay.....don''t die of embarrassment do you tend to take drugs or drink alot. maybe your body is telling you something about what you consume. Your best bet would be to go see a doctor. Please,please, please get this checked out. Really you must. I had symptoms like this for years, keeping it quiet because of embarrasment. When I finally plucked up the courage to go to the doctor''s, I had some tests (don''t worry, they aren''t too scary) and I was diagnosed with ulcerative colitis. It could be colon cancer, it may not. I was twelve when I suffered these symptoms and they suspected...


 
Contact us   |   Disclaimer & Privacy Policy   |